MAUDE Adverse Event Report: AV-TEMECULA-CT MINI TREK II OTW CORONARY DILATATION CATHETER

AV-TEMECULA-CT MINI TREK II OTW CORONARY DILATATION CATHETER
Catalog Number 1012403-08A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant products: guide wire: sion, sionblue, xt-r.Guide catheter: hyperion.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a concentric, heavily calcified, 99% stenosed lesion in the mildly tortuous distal right coronary artery (rca).A 2.0x8mm mini trek ii otw balloon dilatation catheter (bdc) was unpackaged and prepped outside of patient anatomy without issue.The bdc was then advanced over a non-abbott guide wire, into a non-abbott guiding catheter and to the lesion, with resistance felt against the proximal part of the lesion; tapping technique was used to facilitate crossing of the lesion.During inflation, the balloon ruptured at 8 atmospheres.The bdc was withdrawn without resistance.An attempt was then made to perform dilatation with a non-abbott balloon, but this balloon also ruptured.The resulting stenosis was 75% and no further attempts were made to treat the lesion as further dilatation of this lesion is considered impossible.There were no adverse patient effects and no occurrence of clinically significant delay.No additional information was provided.

Brand Name
MINI TREK II OTW CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6603456
Report Number2024168-2017-04663
Device Sequence Number1169998
Product Code LOX
UDI-Device Identifier08717648180866
UDI-Public(01)08717648180866(17)180930(10)51006G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number1012403-08A
Device Lot Number51006G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1